Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 69, NWS Boston/Norton, MA

July 29, 2013Essex County, Middlesex County, Massachusetts; Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 29, 2013, 4:32 PM EDT for Essex County, Middlesex County, Massachusetts; Hillsborough County, New Hampshire. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2013, 4:32 PM EDT (20:32 UTC)
Expired
Jul 29, 2013, 5:15 PM EDT
In force
43 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Essex County, MA, Middlesex County, MA, Hillsborough County, NH

The radar

The Boston radar (KBOX), 95 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:40 PM EDTHAIL 1.5Hudson, NH
Jul 29, 5:17 PM EDTHAIL 1Andover, MAQUARTER SIZED HAIL ON ROUTE 133 NEAR THE ANDOVER AND LOWELL LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2013-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2013-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS51 KBOX 292032
SVRBOX
MAC009-017-NHC011-292115-
/O.NEW.KBOX.SV.W.0069.130729T2032Z-130729T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT MON JUL 29 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...
  NORTHWESTERN ESSEX COUNTY IN NORTHEAST MASSACHUSETTS...
  SOUTHEASTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 515 PM EDT

* AT 431 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER TYNGSBOROUGH...OR NEAR
  DRACUT...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LOWELL...NASHUA...LAWRENCE...HAVERHILL...METHUEN...CHELMSFORD...
  ANDOVER...DRACUT...TEWKSBURY...NORTH ANDOVER...HUDSON...WESTFORD...
  NEWBURYPORT...AMESBURY...PELHAM...TYNGSBOROUGH...SALISBURY...
  GEORGETOWN...BOXFORD AND NEWBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4286 7085 4287 7082 4282 7081 4281 7087
      4280 7083 4282 7082 4277 7081 4257 7140
      4273 7152 4281 7137 4277 7135 4274 7119
      4280 7118 4281 7116 4282 7112 4281 7107
      4286 7103 4289 7093
TIME...MOT...LOC 2031Z 240DEG 32KT 4269 7138 
$$

KJC
1 follow-up statement
773 
WWUS51 KBOX 292048
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
448 PM EDT MON JUL 29 2013

MAC009-017-NHC011-292058-
/O.CAN.KBOX.SV.W.0069.000000T0000Z-130729T2115Z/
MIDDLESEX MA-ESSEX MA-HILLSBOROUGH NH-
448 PM EDT MON JUL 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MIDDLESEX...
NORTHWESTERN ESSEX AND SOUTHEASTERN HILLSBOROUGH COUNTIES IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4286 7085 4287 7082 4282 7081 4282 7082
      4281 7087 4280 7083 4277 7081 4257 7140
      4273 7152 4281 7137 4277 7135 4274 7119
      4280 7118 4281 7116 4282 7112 4281 7107
      4286 7103 4289 7093
TIME...MOT...LOC 2048Z 240DEG 32KT 4277 7120 

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:36 PM EDT, 56 minutes earlier.

Area forecast discussion, Jul 29, 3:36 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT MON JUL 29 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE TONIGHT FOLLOWED BY HIGH PRESSURE
BUILDING INTO THE NORTHEAST THROUGH WED...DELIVERING DRY WEATHER
WITH COMFORTABLE TEMPERATURES AND HUMIDITY. ANOTHER FRONTAL SYSTEM
APPROACHES NEW ENGLAND THU AND FRI WITH SHOWERS LIKELY. COOLER AND
MAINLY DRY WEATHER ARE THE LATEST TRENDS FOR NEXT WEEKEND

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
330 PM UPDATE...
WIDELY SCT STRONG STORMS ARE DEVELOPING ACROSS CENTRAL MA. WHILE
MOISTURE HAS DECREASED IN THE COLUMN...THERE IS ENOUGH LOW LEVEL
MOISTURE JUST AHEAD OF THE FRONT AND MLCAPES ARE 1500 J/KG IN THIS
REGION. THREAT FOR ISOLD SHOWERS/TSTMS WILL CONTINUE THROUGH THE
AFTERNOON ACROSS EASTERN HALF NEW ENG UNTIL THE LOWER DEWPOINTS
MAKE IT IN OR DIURNAL HEATING DIMINISHES.

TONIGHT...COLD FRONT MOVES OFFSHORE FOLLOWED BY CLEARING SKIES AND
LOWER DEWPOINTS MOVING INTO THE REGION. THIS WILL ALLOW FOR A
COMFORTABLE NIGHT WITH LOW TEMPS MID 50S TO LOWER 60S. THE
EVENING WILL START OUT HUMID ACROSS SE NEW ENG WITH THE DRIER AIR
ARRIVING OVERNIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUESDAY...
A SPECTACULAR SUMMER DAY EXPECTED AS HIGH PRES BUILDS OVER THE
OHIO VALLEY WITH W/NW FLOW. LOW LEVEL FLOW ONLY AROUND 10 KT SO
SEABREEZES ARE POSSIBLE ALONG THE IMMEDIATE COASTLINE. 850 MB
TEMPS 11-12C SUPPORTS MAXES 80-85 EXCEPT MID/UPPER 70S NW HIGHER
TERRAIN...WHICH IS COOLER THAN MOS GUIDANCE IS SUGGESTING.
DEWPOINTS WILL BE IN THE 50S...WHICH IS AS DRY AS IT HAS BEEN FOR
SEVERAL WEEKS.

TUESDAY NIGHT...
HIGH PRES BUILDS INTO NEW ENG FROM THE WEST BRINGING CLEAR SKIES
AND LIGHT WINDS. MINS WILL BE MOSTLY IN THE 50S...EXCEPT LOWER
60S BOS/PVD URBAN CENTERS AND CAPE/ISLANDS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...

* TEMPS AT OR SLIGHTLY COOLER THAN NORMAL
* SHOWERS LIKELY LATE THU INTO FRI
* NEXT WEEKEND IS TRENDING COOLER BUT MAINLY DRY

SYNOPTIC OVERVIEW...

GOOD MODEL AGREEMENT AMONG THE ECENS AND GEFS ENSEMBLES ON THE
NORTHERN STREAM JET REMAINING AMPLIFIED AND SUPPRESSED ACROSS THE
GREAT LAKES AND NEW ENGLAND THIS PERIOD. THIS WILL RESULT IN A STORM
TRACK ACROSS OR SOUTH OF THE REGION...YIELDING AN ACTIVE WEATHER
PATTERN FOR THE AREA BUT CONFINING ANY SEVERE WEATHER THREAT AND
EXCESSIVE HEAT WELL SOUTH AND SOUTHWEST OF NEW ENGLAND. THIS IS
SUPPORTED BY LATEST TELECONNECTIONS WITH NAO AND AO REMAINING WEAKLY
NEGATIVE DURING THIS FORECAST PERIOD.

SENSIBLE WEATHER...

WED...

RIDGE OF HIGH PRES CREST OVER THE REGION AROUND 12Z...THEN SLIPPING
OFFSHORE. THIS WILL RESULT IN A COOL START BUT TEMPS WILL REBOUND
QUICKLY AS STRONG JULY SUNSHINE COMBINES WITH WEAK WARM AIR
ADVECTION AS RETURN FLOW GETS UNDERWAY. DEW PTS WILL INCH UPWARD
ESPECIALLY ALONG THE SOUTH COAST...BUT STILL ANOTHER GEM OF A DAY
WITH PLENTY OF SUNSHINE AND COMFORTABLE TEMPS AND HUMIDITY.

THU/FRI...

NEXT SHORT WAVE AND ATTENDING FRONTAL BOUNDARY APPROACHES THE REGION
LATE THU INTO FRI. FAIRLY AMPLIFIED TROUGH WITH NEGATIVE TILT. ALL
MODELS ESPECIALLY THE ECMWF SUGGEST THIS STRONG FORCING FOR ASCENT
WILL INDUCE A FRONTAL WAVE AND TRACK ALONG OR SOUTH OF NEW ENGLAND.
MORE LIKE A COOL SEASON EVENT THAN A TYPICAL SUMMER FRONTAL SYSTEM.
MODELS ALSO ADVERTISING SOME ELEVATED INSTABILITY ALONG WITH GOOD
MOISTURE ADVECTION AS PWATS CLIMB ABOVE 1.5 INCHES. ALL OF THESE
ATTRIBUTES SUGGEST A RISK FOR ENHANCED QPF. AS FOR TIMING...
SURPRISINGLY AT THIS TIME RANGE ENSEMBLES AND DETERMINISTIC GUID IN
GOOD AGREEMENT WITH HIGHEST PROBABILITY OF RAIN/SHOWERS FROM LATE
THU INTO EARLY FRI. IN FACT 00Z GEFS ENSEMBLES OFFERING LIKELY POPS
DURING THIS TIME PERIOD. TEMPS HERE WILL LIKELY BE ON THE COOL SIDE
GIVEN CLOUD COVER/RAIN AND ESPECIALLY IF SURFACE WAVE TRACKS SOUTH
OF THE REGION.

SAT/SUN...

ECENS AND GEFS ENSEMBLES BOTH HAVE POLAR VORTEX MOVING EQUATORWARD
INTO SOUTH-CENTRAL QUEBEC WITH HEIGHTS OVER NEW ENGLAND DIPPING TO
MINUS 2 STANDARD DEVIATIONS FROM CLIMO! THIS WILL SUPPORT COOLER
TEMPS. DETERMINISTIC RUNS OF THE GFS AND ECMWF ARE EVEN MORE ROBUST.

AS FOR PRECIP...PATTERN SUGGEST DRY WEATHER WITH STORM TRACK
SUPPRESSED SOUTH OF NEW ENGLAND. HOWEVER GIVEN COLD AIR ALOFT CAN/T
RULE OUT ISOLATED DIURNAL SHOWER/TSTM ESPECIALLY HIGHER TERRAIN.

FOR NEXT WEEK ALL MODEL GUID INDICATING POTENTIAL RECORD COOL TEMPS
FOR NEW ENGLAND AS POLAR VORTEX MAY CONTINUE TO DIG SOUTHWARD
THROUGH QUEBEC.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERALL...HIGH CONFIDENCE...BUT LOWER CONFIDENCE ON CIGS/VSBYS
THROUGH TONIGHT OVER CAPE/ISLANDS.

THROUGH 00Z...MAINLY VFR...BUT AREAS OF MVFR CIGS SE COASTAL MA
AND CAPE/ISLANDS. ISOLD TO WIDELY SCT STORMS E MA.

TONIGHT...HIGH CONFIDENCE VFR...BUT MVFR/IFR FOG MAY REDEVELOP
OVER ACK THIS EVENING.

MON AND MON NIGHT...HIGH CONFIDENCE VFR.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. SEABREEZE SHOULD SHIFT TO
SOUTH BY 21Z. BRIEF SHOWER/TSTM POSSIBLE UNTIL 19Z.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUE AND WED...HIGH CONFIDENCE FOR VFR AND DRY WEATHER. SEABREEZES
LIKELY WED.

THU AND FRI...A PERIOD OF MVFR/IFR POSSIBLE ALONG WITH SHOWERS
LIKELY. HIGH CONFIDENCE ON SHOWERS BUT LOWER CONFIDENCE ON EXACT CIG
AND VSBY CATEGORIES.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE.

FINE BOATING WEATHER AS HIGH PRES BUILDS IN FROM THE WEST. WINDS
AND SEAS WILL REMAIN BELOW SCA THRESHOLDS THROUGH TUE NIGHT.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...

WED...FINE BOATING WEATHER WITH HIGH PRES IN CONTROL OF THE
NORTHEAST. TRANQUIL SEAS GIVEN LIGHT WINDS AND SMALL SWELLS. GOOD
VSBY AS WELL.

THU AND FRI...STRONG FRONTAL SYSTEM AND SURFACE WAVE LIKELY WITH LOW
TRACKING ALONG OR NEAR SOUTHERN NEW ENGLAND COAST. SHOWERS AND FOG
WILL YIELD POOR VSBY. LOW CONFIDENCE ON WIND FORECAST GIVEN
UNCERTAINTY ON EXACT TRACK AND INTENSITY OF LOW.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...NOCERA
AVIATION...KJC/NOCERA
MARINE...KJC/NOCERA
Hazardous weather outlook, Jul 29, 3:55 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
355 AM EDT MON JUL 29 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-300800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
355 AM EDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-270>273-300800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
OCEAN WATERS FROM THE MERRIMACK RIVER TO PROVINCETOWN FROM 40 TO
60 NM OFFSHORE-
OCEAN WATERS FROM PROVINCETOWN TO NANTUCKET 20 TO 35 NM OFFSHORE-
OCEAN WATERS FROM MARTHAS VINEYARD TO NANTUCKET FROM 25 TO 45 NM
OFFSHORE-
OCEAN WATERS FROM MONTAUK NY TO MARTHAS VINEYARD FROM 25 TO 40 NM
OFFSHORE-
355 AM EDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 29, 12:35 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1235 PM EDT MON JUL 29 2013

MAZ013-016-017-291715-
NORTHERN BRISTOL MA-EASTERN NORFOLK MA-WESTERN NORFOLK MA-
1235 PM EDT MON JUL 29 2013

...STRONG THUNDERSTORMS SOUTHWEST OF BOSTON...

AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
NORWOOD TO NEAR CUMBERLAND RHODE ISLAND...MOVING NORTHEAST AT 25 MPH.

THESE STORMS WILL PRODUCE RAINFALL RATES OF UP TO 1 INCH PER HOUR...
AND POSSIBLY WIND GUSTS UP TO 40 MPH...AS THEY MOVE ACROSS THE
SOUTHERN SUBURBS OF BOSTON THROUGH 130 PM.

LOCATIONS IMPACTED INCLUDE...
NORTH ATTLEBOROUGH...WRENTHAM...NORWOOD...MILTON...PLAINVILLE...
MANSFIELD...CANTON...SHARON...WALPOLE AND FOXBOROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR MINOR STREET AND HIGHWAY FLOODING...AS WELL AS POOR
VISIBILITY. THIS INCLUDES THE STRETCH OF INTERSTATE 95 BETWEEN
MANSFIELD AND ROUTE 128.

THOSE OUTDOORS SHOULD GET INSIDE OR IN A VEHICLE WHEN THE STORMS
APPROACH. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4197 7126 4196 7138 4202 7138 4202 7141
      4226 7115 4223 7113 4225 7111 4226 7111
      4226 7097
TIME...MOT...LOC 1630Z 230DEG 20KT 4222 7117 4196 7147

JWD
Special weather statement, Jul 29, 1:32 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
132 PM EDT MON JUL 29 2013

MAZ016-019-291815-
EASTERN PLYMOUTH MA-EASTERN NORFOLK MA-
132 PM EDT MON JUL 29 2013

...STRONG THUNDERSTORM ON THE SOUTH SHORE...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BRAINTREE...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL PRODUCE RAINFALL RATES OF UP TO 1 INCH PER HOUR AS
IT HEADS TOWARD WEYMOUTH...HINGHAM AND HULL BEFORE 230 PM. STORMS
SHOULD REMAIN TO THE SOUTH OF THE HARBOR ISLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED ON PARTS OF
THE SOUTH SHORE. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4216 7098 4217 7098 4217 7101 4221 7105
      4225 7098 4223 7095 4225 7096 4226 7090
      4225 7088 4227 7088 4225 7087 4226 7085
      4230 7088 4227 7085 4225 7077
TIME...MOT...LOC 1727Z 235DEG 14KT 4220 7097

JWD
Local storm report, Jul 29, 2:33 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
233 PM EDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     WRENTHAM                42.07N  71.33W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            8-INCH DIAMETER LIMB DOWN ON ROUTE 121.

0130 PM     FLOOD            FRANKLIN                42.09N  71.39W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            MINOR STREET FLOODING IN AREA NEAR UPPER UNION STREET.

0200 PM     FLOOD            FRANKLIN                42.09N  71.39W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            RIGHT LANE OF KING STREET TO I-495 SOUTH EXIT RAMP HAD
            MINOR STREET FLOODING.

&&

JWD
Special weather statement, Jul 29, 3:09 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT MON JUL 29 2013

MAZ012-292000-
SOUTHERN WORCESTER MA-
309 PM EDT MON JUL 29 2013

...STRONG THUNDERSTORM FORMING IN SOUTHERN WORCESTER COUNTY...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEBSTER...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES
ACROSS SOUTHEAST WORCESTER COUNTY THROUGH 4 PM.

LOCATIONS IMPACTED INCLUDE...
WHITINSVILLE...NORTHBRIDGE...GRAFTON...UPTON...DOUGLAS AND SUTTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4202 7180 4203 7181 4203 7183 4205 7186
      4225 7171 4215 7152 4201 7180
TIME...MOT...LOC 1904Z 226DEG 12KT 4206 7181

JWD
Special weather statement, Jul 29, 3:24 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
324 PM EDT MON JUL 29 2013

MAZ012-292000-
SOUTHERN WORCESTER MA-
324 PM EDT MON JUL 29 2013

...STRONG THUNDERSTORMS IN SOUTHERN WORCESTER COUNTY...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUDLEY...AND ANOTHER STORM NEAR
WHITINSVILLE...MOVING NORTHEAST AT 25 MPH.

BRIEF DOWNPOURS...HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO
40 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS SOUTHERN
WORCESTER COUNTY.

THE STORM NEAR DUDLEY MAY REACH DOWNTOWN WORCESTER AROUND 4 PM.

LOCATIONS IMPACTED INCLUDE...
WORCESTER...AUBURN...CHARLTON...OXFORD...GRAFTON...SUTTON...DUDLEY...
WHITINSVILLE...GRAFTON...AND UPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORM APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4205 7204 4219 7193 4219 7190 4223 7186
      4226 7187 4230 7184 4220 7164 4202 7198
      4202 7199
TIME...MOT...LOC 1921Z 221DEG 21KT 4207 7197

JWD
Special weather statement, Jul 29, 4:29 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT MON JUL 29 2013

MAZ005-006-NHZ012-292115-
CENTRAL MIDDLESEX COUNTY MA-WESTERN ESSEX MA-EASTERN HILLSBOROUGH NH-
429 PM EDT MON JUL 29 2013

...STRONG THUNDERSTORMS IN THE MERRIMACK VALLEY...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
TYNGSBORO TO NEAR MAYNARD...AND WAS MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 40 MPH AND BRIEF DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LOWELL...LAWRENCE...DRACUT...PELHAM...NORTH ANDOVER...NEWBURY...
HAVERHILL...WEST NEWBURY...GROVELAND...METHUEN...CHELMSFORD...
CARLISLE...AMESBURY...MERRIMAC...ANDOVER...HUDSON...TYNGSBORO...
TEWKSBURY...BILLERICA AND WESTFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4284 7091 4240 7145 4275 7147 4278 7145
      4283 7139 4277 7135 4274 7119 4280 7118
      4281 7116 4282 7112 4281 7107 4286 7103
      4288 7094
TIME...MOT...LOC 2026Z 217DEG 49KT 4267 7137 4245 7144

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 12:00 PM EDTSpecial Weather StatementBOXNorfolk45 min
Jul 29, 12:35 PM EDTSpecial Weather StatementBOXNorfolk40 min
Jul 29, 12:45 PM EDTSevere Thunderstorm WarningBOXNorfolk45 min
Jul 29, 1:06 PM EDTAreal Flood AdvisoryBOXNorfolk, Suffolk114 min
Jul 29, 1:32 PM EDTSpecial Weather StatementBOXSuffolk43 min
Jul 29, 1:38 PM EDTSpecial Marine WarningBOX52 min
Jul 29, 3:09 PM EDTSpecial Weather StatementBOXWorcester51 min
Jul 29, 3:24 PM EDTSpecial Weather StatementBOXWorcester36 min
Jul 29, 3:36 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester39 min
Jul 29, 4:12 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk48 min
Jul 29, 4:26 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk49 min
Jul 29, 4:29 PM EDTSpecial Weather StatementBOXMiddlesex46 min
Jul 29, 4:58 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk47 min
Jul 29, 4:59 PM EDTSpecial Marine WarningBOX46 min
Jul 29, 5:13 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex47 min
Jul 29, 6:41 PM EDTSpecial Weather StatementBOXMiddlesex49 min
Jul 29, 7:04 PM EDTSpecial Weather StatementBOXMiddlesex41 min
Jul 29, 7:18 PM EDTSpecial Marine WarningBOX57 min
Jul 29, 7:26 PM EDTSpecial Weather StatementBOXSuffolk49 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2013Severe Thunderstorm Warnings in New Hampshire, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.